Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 12, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 29, 2011, 3:28 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at May 30, 2011, 9:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:28 PM CDT (20:28 UTC)
- In effect from
- May 30, 2011, 9:00 AM CDT
- Expired
- May 31, 2011, 1:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS73 KOAX 292028 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 328 PM CDT SUN MAY 29 2011 ...STRONG SOUTH WINDS EXPECTED MEMORIAL DAY... .SUMMER WILL RETURN TO THE REGION ON MEMORIAL DAY WITH STRONG SOUTH WINDS AND TEMPERATURES CLIMBING WELL INTO THE 80S. WINDS BY MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND SOME GUSTS OVER 40 MPH CAN BE EXPECTED IN THE AFTERNOON. THESE STRONG WINDS WILL PERSIST INTO THE EVENING AND WILL BE OCCURRING AHEAD OF LOW PRESSURE THAT WILL STRETCH FROM EASTERN COLORADO INTO THE CENTRAL DAKOTAS BY MIDDAY. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-300430- /O.NEW.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 328 PM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY MID TO LATE MORNING ON MEMORIAL DAY. * WINDS...SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OVER 40 MPH...ESPECIALLY IN THE AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
6 follow-up statements
772 WWUS73 KOAX 300505 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 AM CDT MON MAY 30 2011 ...STRONG SOUTH WINDS EXPECTED MEMORIAL DAY... .SUMMER WILL RETURN TO THE REGION ON MEMORIAL DAY WITH STRONG SOUTH WINDS AND TEMPERATURES CLIMBING WELL INTO THE 80S. WINDS BY MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND SOME GUSTS OVER 45 MPH ARE EXPECTED BY AFTERNOON. THESE STRONG WINDS WILL PERSIST INTO THE EVENING AND WILL BE OCCURRING AHEAD OF LOW PRESSURE THAT WILL STRETCH FROM EASTERN COLORADO INTO THE CENTRAL DAKOTAS BY MID DAY. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301315- /O.CON.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1205 AM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY MID TO LATE MORNING ON MEMORIAL DAY. * WINDS...SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OVER 45 MPH...ESPECIALLY IN THE AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
600 WWUS73 KOAX 300924 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 424 AM CDT MON MAY 30 2011 ...STRONG SOUTH WINDS TODAY... .STRONG SOUTHERLY WINDS WILL BRING WARMER AIR INTO THE AREA TODAY. WINDS BY MID TO LATE MORNING WILL INCREASE TO 25 TO 35 MPH AND SOME GUSTS TO AROUND 50 MPH ARE POSSIBLE...ESPECIALLY THIS AFTERNOON. THESE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING. THE STRONG WINDS WILL BE CAUSED BY A STRONG PRESSURE GRADIENT AHEAD OF A COLD FRONT THAT WILL PUSH EAST ACROSS THE REGION TODAY AND TONIGHT. NEZ065>068-078-088>093-302130- /O.EXT.KOAX.WI.Y.0012.110530T1400Z-110531T0000Z/ SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 424 AM CDT MON MAY 30 2011 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY MID TO LATE MORNING. * WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH...ESPECIALLY IN THE AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-302130- /O.CON.KOAX.WI.Y.0012.110530T1500Z-110531T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE 424 AM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL BECOME QUITE STRONG OVER THE AREA BY MID TO LATE MORNING. * WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH...ESPECIALLY IN THE AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
236 WWUS73 KOAX 301713 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1213 PM CDT MON MAY 30 2011 ...STRONG SOUTH WINDS TODAY... .STRONG SOUTH WINDS WILL CONTINUE OVER THE AREA INTO EARLY EVENING AHEAD OF A COLD FRONT THAT WILL PUSH EAST ACROSS THE REGION LATE TODAY AND TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310000- /O.CON.KOAX.WI.Y.0012.000000T0000Z-110531T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1213 PM CDT MON MAY 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH 7 PM. * WINDS...SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. && $$ CHERMOK
095 WWUS73 KOAX 302332 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 632 PM CDT MON MAY 30 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310300- /O.EXT.KOAX.WI.Y.0012.000000T0000Z-110531T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 632 PM CDT MON MAY 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SPEEDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. && $$
945 WWUS73 KOAX 310245 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 PM CDT MON MAY 30 2011 NEZ011-012-016>018-030>032-042-310345- /O.CAN.KOAX.WI.Y.0012.000000T0000Z-110531T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 945 PM CDT MON MAY 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-310600- /O.EXT.KOAX.WI.Y.0012.000000T0000Z-110531T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 945 PM CDT MON MAY 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... * WINDS...SPEEDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING ON EAST TO WEST ROADS DIFFICULT...AND WILL HAMPER OUTDOOR ACTIVITIES LIKE PICNICKING AND BOATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHEN DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. && $$
992 WWUS73 KOAX 310603 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 103 AM CDT TUE MAY 31 2011 ...WIND ADVISORY ALLOWED TO EXPIRE... .NON-THUNDERSTORM WINDS ARE DECREASING ACROSS THE AREA...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-310715- /O.EXP.KOAX.WI.Y.0012.000000T0000Z-110531T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 103 AM CDT TUE MAY 31 2011 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS OUTSIDE OF THUNDERSTORMS HAVE DECREASED ACROSS THE AREA...PARTICULARLY BEHIND THE FRONT MOVING THROUGH THE AREA. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 29, 3:25 PM CDT, 3 minutes earlier.
Area forecast discussion, May 29, 3:25 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT SUN MAY 29 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
FOR TONIGHT WILL MAINTAIN HIGH CHC POPS NORTH ASSOCIATED WITH
WARM FRONT LIFTING INTO THE DAKOTAS/NRN IA. HOWEVER...APPEARS THAT
THERE IS AT LEAST A SLGT CHANCE FOR ISOLATED CONVECTION INITIATING
THIS EVENING WITHIN A NARROW GAP OF WEAK CAPPING EXTENDING FROM ABOUT
WEST-CENTRAL IA TO NORTH-CENTRAL KS. NEAR TERM HIRES PROGS...HRRR/4KM
WRF/ARW4/NMM4...ALL IN GOOD AGREEMENT WITH THIS. ON MONDAY
DISTINCT POSSIBILITY FOR SIGNIFICANT SEVERE WEATHER...TORNADIC
STORMS...LATE AFTN/EARLY EVENING OVER NORTHEAST NEB ASSOCIATED WITH
STRONG COLD FRONT SWEEPING EWD ACROSS THE CNTRL PLAINS/DAKOTAS/UPPER
MIDWEST. IMPRESSIVE COMPOSITE PARAMETERS ADVERTISED PROMPTING SPC
TO GO WITH A MODERATE RISK IN DAY 2. DEEP SHEAR 40-60KT...0-1KM SRH
200 M2/S2...MUCAPES 2500-3000 J/KG. COLD FRONT SHOULD BE CLEAR OF
THE CWA BY MORNING RUSH TUESDAY. ANOTHER WARM FRONT LIFTS THRU CNTRL
PLAINS ON WED...AND THINK THERE IS AT LEAST A SMALL CHANCE FOR
CONVECTION ON WEAKER EDGE OF CAP.
.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY.
GOING EXTENDED PD FCST IN PRETTY GOOD SHAPE...SO ONLY MINOR
ADJUSTMENTS MADE. WARM FRONT ASSOCIATED WITH AREA OF SFC LOW PRESSURE
OVER MT WILL LIFT THRU THE CNTRL PLAINS AND IS PROGGED TO BE CLEAR OF
THE NRN CWA EARLY THURSDAY MORNING AND GOING FCST HAS SLGT POPS
NORTH. AT THIS POINT COULD EASILY REMOVE THEM...BUT CANNOT TOTALLY
DISCOUNT ISOLATED STORMS POPPING UP ALONG 850MB FRONT. SO FOR SAKE OF
ADVANCING POTENTIAL FLIP-FLOP WILL LEAVE TOKEN 20S IN. OTHERWISE
INTERESTING SFC PATTERN ON TAP BEGINNING LATE THURSDAY NIGHT. BOTH
GFS/ECM DEPICT A COLD FRONT DROPPING THRU THE NRN PLAINS...BUT THEN
STALLS OUT WHEN SOUTHERLY RETURN FLOW ASSOCIATED WITH SFC HIGH OVER
THE SERN STATES...INCREASES OVER THE CNTRL PLAINS AND BRINGS THE
ADVANCING BNDRY TO A HALT ON FRIDAY. GFS AND ECM THEN DIFFER ON BNDRY
POSITIONING. GFS SHOWS FRONT LIFTING SLIGHTLY TO THE NORTH WHILE THE
ECM STALLS IT OUT ALONG THE NEB/KS...IA/MO BORDER. THEREFORE HAVE
DECIDED TO KEEP REST OF EXTENDED PDS DRY CONSIDERING HIGH MLCINH/NO
SIGNIFICANT SHORTWAVE TROF PASSING THRU TO WEAKEN CAP/UNCERTAINTY
HOW SFC BNDRY WILL MEANDER OVER THE CNTRL PLAINS.
DEE
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
SURFACE WARM FRONT CONTINUED TO PRESS NORTH AND AT 29/19Z WAS JUST
SOUTH OF A LNK-PMV LINE. CIGS SOUTH OF FRONT HAVE IMPROVED TO HIGH
END OF MVFR OR JUST ABOVE WHILE FARTHER NW CIGS HAD DROPPED INTO IFR
OR LIFR CATEGORY ALONG WITH VISIBILITY RESTRICTIONS IN FOG. WITH
LOW LVL JET INCREASING TONIGHT EXPECT FRONT TO CONTINUE LIFTING NWD
AND MIXING FORECAST SOUTH OF FRONT SHOULD KEEP ANY FOG FROM
REFORMING AND ANY CIGS LIKELY ABOVE MVFR RANGE. HOWEVER...THIS
IMPROVEMENT MAY NOT REACH KOFK UNTIL MONDAY MORNING. VERY STRONG
SOUTH WINDS WILL DEVELOP MEMORIAL DAY WITH THUNDERSTORMS LIKELY BY
MONDAY EVENING. THUNDERSTORMS THIS EVENING WERE FORECAST TO REMAIN
SW OR NE OF TAF SITES.
CHERMOK
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&Hazardous weather outlook, May 29, 12:51 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1251 PM CDT SUN MAY 29 2011 NEZ016>018-030>033-042>044-050-051-065-066-090-092-300800- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX- DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-JOHNSON-PAWNEE- 1251 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY RAIN MAY ALSO OCCUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-034-045-052-053- 067-068-091-093-300800- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE- NEMAHA-RICHARDSON- 1251 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING OVER PART OF THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...MOSTLY NORTH OF A WARM FRONT EXPECTED TO REACH NEAR OMAHA. HOWEVER...VERY WARM TEMPERATURES ALOFT SPREADING OVER THE AREA COULD SUPPRESS DEVELOPMENT. THAT SAID...INSTABILITY AND WIND SHEAR ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...IF THUNDERSTORMS DO MANAGE TO DEVELOP. FLOODING WILL CONTINUE ALONG MOST OF THE MISSOURI RIVER THROUGH TONIGHT. FLOODING WILL BE MOST PRONOUNCED IN NORTHERN KNOX AND CEDAR COUNTIES AND ALSO AROUND AND DOWNSTREAM OF PLATTSMOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY RAIN MAY ALSO OCCUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. FLOODING WILL PERSIST ALONG MOST OF THE MISSOURI RIVER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. NEZ078-088-089-300800- SALINE-JEFFERSON-GAGE- 1251 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ON DRY LINE IN CENTRAL KANSAS. THERE IS SMALL CHANCE THAT IF STORMS DEVELOP THEY COULD MOVE INTO PARTS OF SOUTHEAST NEBRASKA BY EARLY EVENING. HOWEVER... WARM MID LEVEL TEMPERATURES SPREADING OVER THE AREA COULD KEEP THE ACTIVITY MORE FOCUSED NEAR THEIR INITIATION POINT SINCE THE DRY LINE ITSELF MAY TEND TO BEGIN SHIFTING WEST THIS EVENING. THAT SAID...INSTABILITY AND WIND SHEAR IS FAVORABLE FOR ANY STORM TO PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT. AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME UNSTABLE MONDAY AND STORMS COULD DEVELOP BY LATE AFTERNOON WEST OF HIGHWAY 81. STRONG TO SEVERE STORMS ARE THEN EXPECTED TO SPREAD ACROSS THE AREA MONDAY EVENING AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES ALSO APPEAR POSSIBLE. LOCALLY HEAVY RAIN MAY ALSO OCCUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED BY EARLY EVENING. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:22 PM CDT | River Flood Warning | OAX | Douglas, Sarpy | 108 days |
| May 28, 8:21 PM CDT | River Flood Warning | OAX | Washington | 109 days |
| May 29, 6:55 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 20 min |
| May 29, 10:06 AM CDT | River Flood Warning | OAX | Burt | 95 days |
| May 29, 4:51 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 24 min |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.